MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number C016D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/13/2024.H6 component code: g07002 pending evaluation of returned device.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 4/15/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Additional information was requested, the following was obtained: - it was reported that the suture becomes knotted and needles are popping off when pulling out of suture packaging.What is the total number of products involved in this event? - did the event occur during one or multiple patient procedures? - what is the total number of procedures? - have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).- device return status.Please document the shipment tracking number: - please provide the source or name of person providing answers to follow-up questions: all of the 2-0 silk c016d packages do this.It occurs on every case that we use the 2-0 silk packages.It probably occurs 20 times a month.There was one other complaint submitted on this item.Product was shipped back last thursday 4/4 (b)(6)- cvor manager.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2024-04282, 2210968-2024-04283, 2210968-2024-04284, 2210968-2024-04285, 2210968-2024-04286, 2210968-2024-04287, 2210968-2024-04288, 2210968-2024-04289, 2210968-2024-04290, 2210968-2024-04291, 2210968-2024-04295, 2210968-2024-04296, 2210968-2024-04305, 2210968-2024-04304, 2210968-2024-04298, 2210968-2024-04299, 2210968-2024-04301, 2210968-2024-04302, 2210968-2024-04303.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the suture becomes knotted and needles are popping off when pulling out of suture packaging.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 6/11/2024 h6 component code: g07002 no device problem found additional information: h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.The returned sample shows that it was received one suture and seven needle-suture combinations that pertain to the product code c016d.The product code is control release and must contain eight strands per packet.Upon visual inspection of the suture, the insertion end was observed to be as expected.Additionally, the needle was not returned to determine the assignable cause.In addition, the needle-suture combinations were visually inspected, and no anomalies or issues related to pull-off were observed during the evaluation.The sutures were dispensed and no anomalies or issues to knot were observed during the evaluation.The functional test was performed in a needle suture combination using instron equipment and the pull force met requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SILK SUTURE 30"(75CM) 2-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19106120
Report Number2210968-2024-04282
Device Sequence Number17994152
Product Code GAP
UDI-Device Identifier10705031023475
UDI-Public10705031023475
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC016D
Device Lot NumberTLBKMD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer04/16/2024
05/14/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/13/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown